Alert archive / Colorado / Red Flag Warnings in 2020

Red Flag Warning 54, NWS Pueblo, CO

October 4, 20204 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Oct 4, 2020, 2:42 PM MDT for 4 counties in Colorado. It took effect at Oct 5, 2020, 11:00 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 4, 2020, 2:42 PM MDT (20:42 UTC)
In effect from
Oct 5, 2020, 11:00 AM MDT
Expired
Oct 5, 2020, 6:00 PM MDT
In force
7 hr
Issued by
NWS Pueblo, CO

Counties Chaffee County, CO, El Paso County, CO, Kiowa County, CO, Lake County, CO

The radar

The Pueblo radar (KPUX), 77 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.7 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2020-10-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2020-10-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2550 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

159 
WWUS85 KPUB 042042
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
242 PM MDT Sun Oct 4 2020

...A Red Flag Warning has been issued from 11 AM until 6 PM Monday
for gusty winds, low relative humidity and dry fuels for fire
weather zone 234, which includes Kiowa County...

COZ234-051245-
/O.NEW.KPUB.FW.W.0054.201005T1700Z-201006T0000Z/
Kiowa County Including Eads-
242 PM MDT Sun Oct 4 2020

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MDT MONDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 234...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 11 AM to 6 PM MDT Monday.

* Affected Area...Fire Weather Zone 234.

* Winds...North 10 to 15 mph with gusts up to 35 mph.

* Relative Humidity...As low as 8 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
3 follow-up statements
541 
WWUS85 KPUB 051012
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
412 AM MDT Mon Oct 5 2020

...A Red Flag Warning is in effect from 11 AM until 6 PM today 
for gusty winds, low relative humidity and dry fuels for fire 
weather zones 220, 226, 227, and 234, which includes Lake,
Chaffee, El Paso, and Kiowa Counties...

COZ220-226-227-060000-
/O.EXA.KPUB.FW.W.0054.201005T1700Z-201006T0000Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-
412 AM MDT Mon Oct 5 2020

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE 
WEATHER ZONES 220...226 AND 227...

The National Weather Service in Pueblo has issued a Red Flag 
Warning for gusty winds and low relative humidity, which is in 
effect from 11 AM this morning to 6 PM MDT this evening.

* Affected Area...Fire Weather Zones 220...226 and 227.

* Winds...Northwest 10 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 7 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ234-060000-
/O.CON.KPUB.FW.W.0054.201005T1700Z-201006T0000Z/
Kiowa County Including Eads-
412 AM MDT Mon Oct 5 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM MDT THIS EVENING FOR FIRE WEATHER ZONE 234...

* Affected Area...Fire Weather Zone 234.

* Winds...North 15 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 7 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
848 
WWUS85 KPUB 052040
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
240 PM MDT Mon Oct 5 2020

...A Red Flag Warning is in effect until 6 PM today for gusty 
winds, low relative humidity and dry fuels for fire weather zones 
220, 226, 227, and 234, which includes Lake, Chaffee, El Paso, and
Kiowa Counties...

COZ220-226-227-234-060000-
/O.CON.KPUB.FW.W.0054.000000T0000Z-201006T0000Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Kiowa County Including Eads-
240 PM MDT Mon Oct 5 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
220...226...227 AND 234...

* Affected Area...Fire Weather Zones 220...226...227 and 234.

* Winds...North 10 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 6 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
729 
WWUS85 KPUB 052338
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
538 PM MDT Mon Oct 5 2020

...The Red Flag Warning for fire weather zones 220, 226, 227, and
234, which includes Lake, Chaffee, El Paso, and Kiowa Counties,
will expire at 6 pm...

COZ220-226-227-234-060045-
/O.EXP.KPUB.FW.W.0054.000000T0000Z-201006T0000Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Kiowa County Including Eads-
538 PM MDT Mon Oct 5 2020

...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING FOR FOR 
FIRE WEATHER ZONES 220...226...227 AND 234...

The Red Flag Warning for fire weather zones 220, 226, 227, and
234, which includes Lake, Chaffee, El Paso, and Kiowa Counties,
will expire at 6 pm

$$

Hodanish

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Oct 4, 2:39 PM MDT, 3 minutes earlier.

Area forecast discussion, Oct 4, 2:39 PM MDT, 3 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
239 PM MDT Sun Oct 4 2020

.SHORT TERM...(This evening through Monday)
Issued at 238 PM MDT Sun Oct 4 2020

The main short term forecast concern is the potential for critical
fire weather conditions in some areas on Mon.

Dry weather will continue tonight and Mon.  On Mon, an upper moving
through the northern and central plains states, will send a dry
front into southeast CO.  The HRRR shows the winds over the far
southeast plains increasing later in the morning hours, especially
over Kiowa County. Winds along the I-25 corridor are expected to be
northerly in the early afternoon, just not as strong as the eastern
border areas, and then should become more easterly through the
afternoon.  RH values will be low across all of southern CO on Mon,
with generally 10% or lower at the lower elevations, and the fuels
are dry.  At this time, it looks like Kiowa County could see the
combination of RH values of below 15% and strong enough wind gusts
by about 17Z, and these critical conditions continuing through the
afternoon in that area, and will issue a Red Flag Warning for this
area.  By late afternoon, far eastern portions of El Paso and maybe
some of Crowley County could also see the stronger wind gusts that
will put them into the critical category for fire weather concerns,
as well as a part of western Saguache County. However, these areas
are not expected to see widespread critical conditions for a long
enough period to warrant a fire weather highlight.  Temps on Mon
will be above average with highs mostly in the 80s over the plains
and in the 70s in the high valleys, with upper 60s to lower 70s in
Teller County.

.LONG TERM...(Monday night through Sunday)
Issued at 238 PM MDT Sun Oct 4 2020

High pressure will continue to build into the area starting Monday
night into Tuesday. The upper-level ridge will persist but will
flatten out Thursday and Friday before rebuilding slightly through
the weekend. Weather is expected to be dry and quiet through the
week, and daytime temperatures should remain slightly above normal,
with highs in the upper 80s to low 90s over the plains and 60s-70s
over the mountains and valleys. Our first chance of a change to the
existing pattern sets in on Sunday, where an upper-level trough is
expected to dig through Colorado through next Monday or Tuesday,
bringing with it the chance of precipitation over the mountains as
we head into next week.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 238 PM MDT Sun Oct 4 2020

VFR conditions are expected through the forecast period at KCOS,
KPUB and KALS.  Winds will generally be under 10 kts overnight. KCOS
should see northerly winds increase in the late morning or early
afternoon Mon with gusts near 20 kts, the becoming more easterly by
late afternoon.  KPUB should see winds become northerly in the late
morning hours on Mon and then become more easterly in the afternoon,
mainly 10-15 kts with possibly some stronger gusts toward late
afternoon.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 11 AM to 6 PM MDT Monday for COZ234.

&&

SHORT TERM...28
LONG TERM...GARBEROGLIO
AVIATION...28
Hazardous weather outlook, Oct 4, 4:45 AM MDT, 9 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
445 AM MDT Sun Oct 4 2020

COZ058>089-093>099-051045-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
445 AM MDT Sun Oct 4 2020

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Near critical to potentially critical fire weather conditions are
anticipated Monday over the Continental Divide along with Kiowa,
Crowley, and El Paso Counties.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed today or tonight.

RODRIGUEZ/29

Nearby

Red Flag Warnings in Colorado, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.